MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH - MR MAGNETOM SKYRA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

SIEMENS HEALTHCARE GMBH - MR MAGNETOM SKYRA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number 10432915
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Burn(s) (1757); Partial thickness (Second Degree) Burn (2694)
Date of Event 01/03/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to siemens that an adverse event occurred while operating the magnetom skyra system.It was reported that a patient suffered a second degree burn approximately 7 cm in diameter during a pelvic examination.The burn was first treated with debridement followed by medication.No other information was provided by the hospital at the time of this report.Siemens has requested additional information in order to conduct an investigation of the reported event.
 
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported events.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed upon completion of the investigation.
 
Additional Manufacturer Narrative
The investigation of the event and magnetom skyra system has been completed.The root cause has been identified.It was reported to us that a patient suffered a second degree burn in the buttock area during a pelvic examination.The size of the blister is roughly 7 cm in diameter.The burn was treated at first with debridement and then medication.Additional detailed information was not provided by the hospital.Our experts analyzed the logfiles generated during the patient's examination.The complete examination of the patient's pelvis lasted 95.8 min with an active scanning time of 77.8 min.These are high durations.No abnormality was found which would indicate a system malfunction.The complete measurements were performed in the normal operating mode.The sar values were within the limits defined by the mr safety standard (iec 60601-2-33), i.E., the maximum applied sar was 91% of the normal mode limit.The applied rf in this case should not represent a risk under normal circumstances and scan conditions.Furthermore, the patient absorbed 131 wmin/kg which is below the limit of 240 wmin/kg defined in the mr safety standard (iec 60601-2-33).There is no indication of a malfunction of the mr system.The same system and coils have been in use since the occurrence and no other incidents have been reported.In summary no hardware or software problem was found which would explain the reported blister.It was reported to us that the customer closed this incident with the conclusion that the skin burn was caused by the patient's health status and high sed.The patient has diabetics with proven poor thermoregulation ability.This in combination with a comparable long examination time (77 minutes) and a high energy dose applied (131 wmin/kg) caused the 2nd degree burn.

Brand Name
MAGNETOM SKYRA
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH - MR
henkestrasse 127
erlangen, germany 91052
GM  91052
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH - MR
henkestrasse 127
erlangen, 91052
GM   91052
Manufacturer Contact
rebecca tudor
40 liberty blvd.
65-1a
malvern, PA 19355
4843234198
MDR Report Key13341936
Report Number3002808157-2022-11404
Device Sequence Number3897709
Product Code LNH
UDI-Device Identifier04056869006703
UDI-Public04056869006703
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K163312
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10432915
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/03/2022
Supplement Date Received by Manufacturer06/30/2022
Initial Report FDA Received Date01/25/2022
Supplement Report FDA Received Date07/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown